Thunderstorm Wind, Hampton
- When
- March 31, 2:50 PM EST
- Where
- Hampton County, Hampton
- Measured
- 50 kt (58 mph)
- Reported by
- UTILITY COMPANY
- Coordinates
- 32.867, -81.117
Several large limbs and powerlines were down.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Mar 31, 2:00 PM EST, 50 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
200 PM EST SUN MAR 31 2002
BIGGEST CONCERNS ARE FOR THE SHORT TERM ON THIS PKG. ENTIRE CWA
CURRENTLY INCLUDED IN SVR WATCH 66. VORT MAX IN S/CNTRL MS WILL CONT
TO PUSH E AND CROSS THE CWA LATE TONIGHT. GOOD AGREEMENT THAT FRONT
WILL PUSH THRU THE CWA EARLY IN THE MORNING AND BE OFF THE COAST BY
ROUGHLY 9Z. CONDS LOOK GOOD TO GO W/CATEGORICAL POPS TONIGHT AND
HANG ON TO A SLGT/CHC RIGHT ALONG THE COAST VERY EARLY SECOND PD.
BEYOND THAT...DRY CONDS QUICKLY COME IN ON MON AND REMAIN THRU TUE.
PLAN TO KEEP TEMPS NEAR THE AVN. NEXT CHC OF PCPN WILL BE W/FRONT
PUSHING THRU LATE ON WED...DRY OTHERWISE.
CWF...WILL CONT SCA FOR THE CHS HARBOR THRU LATE TONIGHT. SCEC FOR
THE COASTAL WATERS. EXPECT SOME GUSTS AOA 20 W/FROPA...BUT ONLY
FOR A FEW HOURS. WINDS BEGIN TO DIMINISH THRU MID-DAY ON MON AND
SLOWLY VEER TO BE MAINLY LIGHT SE/S BY LATE TUE.
CHS 61 74 48 76 / 80 20 0 0
SAV 61 75 48 78 / 80 10 0 0
CHL 64 73 55 74 / 80 20 0 0
NBC 61 74 49 78 / 80 20 0 0
RBW 58 74 46 78 / 80 10 0 0
.CHS...
GA...SEVERE THUNDERSTORM WATCH UNTIL 7 PM EST
AMZ354-374-GAZ087-088-099>101-114>119-137>141.
SC...SEVERE THUNDERSTORM WATCH UNTIL 7 PM EST
AMZ330-350-352-SCZ040-042045-047>050.
SMALL CRAFT ADVISORY AMZ330.
WOODWORTHGAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>050-010400- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1240 PM EST SUN MAR 31 2002 ...SCATTERED SEVERE THUNDERSTORMS POSSIBLE ACROSS SOUTHEAST GEORGIA AND SOUTHERN SOUTH CAROLINA THIS AFTERNOON INTO THIS EVENING... TEMPERATURES AROUND 80 DEGREES COMBINED WITH DEWPOINTS IN THE 60S WILL PRODUCE A WARM AND UNSTABLE AIRMASS FOR THE REGION. RESIDUAL SURFACE BOUNDARIES FROM CONVECTIVE ACTIVITY LAST NIGHT...ALONG WITH A DEVELOPING PRE FRONTAL TROUGH...WILL ACT TO FOCUS THUNDERSTORM ACTIVITY THIS AFTERNOON AND INTO THIS EVENING. STRONG UPPER LEVEL DYNAMICS WILL AID IN THE DEVELOPMENT OF THESE THUNDERSTORMS INTO THE EVENING HOURS. SOME OF THE THUNDERSTORMS THAT DEVELOP MAY BECOME SEVERE. THE MAIN THREATS WILL BE DAMAGING HAIL AND WIND GUSTS IN EXCESS OF 60 MPH. SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD MONITOR THE WEATHER AND REMAIN ALERT AND BE PREPARED TO TAKE ACTION IN THE EVENT OF A WATCH OR WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. WOODWORTH
The national radar mosaic for the moment the first event began.
2 thunderstorm wind. Local standard time, as filed.
Several large limbs and powerlines were down.
Afew large trees were down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Carolina in 2002Every state in 2002This day in weather historyWarnings in South Carolina, March 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5285141, 5285142.